Korean J Gastrointest Endosc.  1985 Nov;5(1):11-15.

Drug - Induced Esophageal Ulcers

Abstract

Over 26 kinds of tablets and capsules, such as Tetracycline, Quinidine and Potassium preparations were reported to cause esopbageal ulcerations, eharacterized in various size, shape and number, ind sually in mid-esophagus, Recently authors experienced 10 cases of drug-induced esophageal ulcerations due to antibiotics and antiinflammatory agents such as Tetracycline, Aspirin, etc. Four cases were men and six were women. Four cases were in third dades, three in fourth cleeades, two in fifth decades and one in sixth decades. Presenting symptoras were odynophagia(4/10), dysphagia(3/10), substernal pain(7/10) and epigastric pain(3/10). Endoscopic examination of the esophgus showed single or multiple, small and shallow ulcers on the mid-esophgeal mucosa at the level of 30cm from the ineisor in eight cases, one Iarge and deep ulcer at the level of 40cm from incisor in one patient and one amall, shallow and one large, deep ulcers at the same time. in one patient The shape of alcers were various from a round to a large horseshoe shaped one. The clinical course was mild without complications. It was suggested that drug-induced esophsgeal ulcers with antibiotics and antiinflammatory agents could be found frequently and they had benign and mild clinicalc ourse,

Full Text Links
  • KJGE
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2020 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr